Posted by AlexCanada on August 11, 2012, at 22:07:42
In reply to Re: Klonipin is it safe for long term use » Cee, posted by SLS on August 11, 2012, at 0:16:15
Regarding Klonopin... well valium is also a benzo and for me I found it incredibly difficult to stop taking it. I would temporarily feel better when not taking valium but the longer i'd go and even with a slow taper I would eventually become quite dysphoric, more depressed, world felt very dark and I had irrational negative outlook. Anxiety would also rebound intensely to a degree that I felt was likely greater than my baseline. I eventually decided to take it again and after 2.5mg or so the difference was huge. It was severe valium withdrawal protracted over 3+ weeks.
Scott....... You Deal with Melancholic depression symptoms as well? I have had Severe Treatment Resistant Melancholic Depression for over 10 years. It started when I was 18 and was basically poisoned by a very high dose of Accutane prescribed to me by an irresponsible doctor. Prior to that I was a relatively happy teenager full of hopes, dreams, aspirations and a brilliant mind, yet possibly had some underlying dysmia (spelling).
Now I am very intellectually compromised, have Antero Grade Memory Loss (difficultly retaining new information), low energy, poor appetite, inconsistent mood which improved during late in the night, poor emotional range, lack of drive/motivation, non social, and extremely poor ability to enjoy anything. There is very little pleasure in my life. I also used to have severe intense burning pains in my head to accompany all of my symptoms but that has diminished bit by bit over the years yet my other symptoms are still difficult to deal with expecially my ability to enjoy anything. I am very dysphoric. I cannot relate to people usually. I also have anxiety but that has been the easiest symptom to deal with. Many meds wipe out anxiety quite nicely for me. It's the melancholic symptoms including cognitive issues that are so difficult.
Ritalin used to help greatly but built up much tolerance. Ativan used to help a fair amount. Paxil was one of the few meds to work to some degree and give a bit of my life back. Parnate worked quite well but requires constant dose alterations and would keep losing it's effectiveness. I have gone back on it again and am up to 27.5mg but I can't tell if it's overall much of an improvement over just being on ritalin and valium.
How have you been able to deal with your symptoms? I sometimes feel I am running out of options. Parnate is not indicated for melancholic depression yet it used to work to some degree to give me a bit of a live similar to paxil except short term it was superior (paxil pooped out eventually). I feel more dull the higher dose I take. Oh and... I do also take provigil sometimes which helps with day time sedation and cognition on some level. I may not be able to have written this msg without it. Gabapentin I sometimes take too. Pfft I can't even remember what I take. Each day when I wake up it is a brand new day, my long term memory is exceptionally compromised.
> > Good day
> > I have been taking seroquel750xr and klonipin 3x0.5 mg for quite a long time successfully. Something has stopped working my anxiety and dep have started up again . Looking for any feed back ?
> > I am also having trouble thinking and functioning as a human being. Scary
> Yes. It certainly is. I often feel like a subhuman species. Depression is a very isolating illness. It forces one to suffer in solitude. The loss of cognitive function is particularly demoralizing and demeaning.
> Can you describe your symptoms and diagnosis?
> Effexor or Nardil might be worth looking at if generalized anxiety disorder (GAD) is a component of your condition. You could remain on the Klonopin and perhaps discontinue the Seroquel, replacing it with Abilify if necessary.
> Is Klonopin safe for long term use? I'm really not sure. There is some concern that benzodiazepines impact memory and cognition negatively while taking them. These impairments are measurable, but not always noticeable to patient. However, I am not sure whether or not this is irreversible after years of treatment. There is some debate about this, but I don't see that persistent impairments are so obvious. I haven't found any studies on Medline/Pubmed dealing with this issue, despite there being lots of commentary in various writings that there are such studies.
> - Scott